Alert archive / Nebraska / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 72, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at May 16, 2017, 5:53 PM CDT for 7 counties in Nebraska. It was in force for 52 min. 10 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 16, 2017, 5:53 PM CDT (22:53 UTC)
- Expired
- May 16, 2017, 6:45 PM CDT
- In force
- 52 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Cass County, NE, Dodge County, NE, Douglas County, NE, Lancaster County, NE, Sarpy County, NE, Saunders County, NE, Washington County, NE
The radar
The Omaha radar (KOAX), 38 km from the middle of the area, began a volume at 22:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 16, 6:05 PM CDT | HAIL 1.75 | Waverly, NE | GOLF BALLS AND 50MPH WINDS |
| May 16, 6:10 PM CDT | TSTM WND DMG | 2 S Yutan, NE | MULTIPLE TREE BRANCHES DOWN AND TREE SPLIT IN HALF |
| May 16, 6:10 PM CDT | TSTM WND DMG | Valley, NE | SEVERAL POWER POLES DOWN IN VALLEY |
| May 16, 6:10 PM CDT | TSTM WND GST 85 | Valley, NE | 74KT MEASURED GUST AT OMAHA/VALLEY NWS |
| May 16, 6:20 PM CDT | HAIL 1 | 15 W Omaha, NE | LAKE ZORINSKY AREA |
| May 16, 6:20 PM CDT | HAIL 1 | 6 S Gretna, NE | FLYING J TRUCK STOP |
| May 16, 6:25 PM CDT | TSTM WND DMG | Gretna, NE | TREE DOWN 168TH AND GILES |
| May 16, 6:30 PM CDT | HAIL 1 | 15 W Omaha, NE | LAKE ZORINSKY AREA |
| May 16, 6:40 PM CDT | HAIL 1 | Gretna, NE | HWY 6 S OF HWY 370 |
| May 16, 6:45 PM CDT | TSTM WND DMG | Bennington, NE | BLEACHERS BLOWN OVER AT BENNINGTON HIGH SCHOOL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 10 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 16, 4:57 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 10.9 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 356 J/kg
- Mixed-layer CIN
- -358 J/kg
- Mixed-layer LCL
- 1160 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 228 m²/s²
- 0-3 km storm-relative helicity
- 192 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
291
WUUS53 KOAX 162253
SVROAX
NEC025-053-055-109-153-155-177-162345-
/O.NEW.KOAX.SV.W.0072.170516T2253Z-170516T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Omaha/Valley Nebraska
553 PM CDT TUE MAY 16 2017
The National Weather Service in Omaha has issued a
* Severe Thunderstorm Warning for...
Western Sarpy County in east central Nebraska...
South central Washington County in east central Nebraska...
Northern Lancaster County in southeastern Nebraska...
Southeastern Dodge County in east central Nebraska...
Western Douglas County in east central Nebraska...
Saunders County in east central Nebraska...
Western Cass County in southeastern Nebraska...
* Until 645 PM CDT
* At 553 PM CDT, severe thunderstorms were located along a line
extending from 3 miles south of Inglewood to Lincoln, moving east
at 35 mph. Outflow winds may reach 60 to 65 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Northern Lincoln, Wahoo, Gretna, Waverly, Ashland, Valley, Yutan,
Waterloo, Elmwood, Cedar Bluffs, Mead, Greenwood, Inglewood,
Weston, Elkhorn, Murdock, Bennington, Ceresco, Malcolm and Raymond.
This includes the following highways...
Highway 275 IN Nebraska between mile markers 156 and 167.
Highway 77 IN Nebraska between mile markers 71 and 112.
Highway 92 IN Nebraska between mile markers 442 and 466.
Interstate 80 IN Nebraska between mile markers 399 and 435.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move immediately to shelter inside a strong building. Stay
away from windows.
&&
LAT...LON 4083 9688 4089 9688 4141 9668 4142 9613
4084 9630
TIME...MOT...LOC 2253Z 256DEG 32KT 4137 9651 4085 9673
HAIL...<.75IN
WIND...60MPH
$$
MILLER5 follow-up statements
625
WWUS53 KOAX 162303
SVSOAX
Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
603 PM CDT TUE MAY 16 2017
NEC025-053-055-109-153-155-177-162345-
/O.CON.KOAX.SV.W.0072.000000T0000Z-170516T2345Z/
Sarpy NE-Washington NE-Lancaster NE-Dodge NE-Douglas NE-Saunders NE-
Cass NE-
603 PM CDT TUE MAY 16 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR WESTERN SARPY...SOUTH CENTRAL WASHINGTON...NORTHEASTERN
LANCASTER...SOUTHEASTERN DODGE...WESTERN DOUGLAS...SAUNDERS AND
WESTERN CASS COUNTIES...
At 602 PM CDT, severe thunderstorms were located along a line
extending from 4 miles southeast of Inglewood to Lincoln, moving
east at 35 mph. The strongest winds were likely from near Mead to
west of Leshara, moving toward Yutan and Valley.
HAZARD...70 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
Locations impacted include...
Northeastern Lincoln, Wahoo, Gretna, Waverly, Ashland, Valley, Yutan,
Waterloo, Elmwood, Cedar Bluffs, Mead, Greenwood, Inglewood, Elkhorn,
Murdock, Bennington, Ceresco, Raymond, Davey and Washington.
This includes the following highways...
Highway 275 IN Nebraska between mile markers 156 and 167.
Highway 77 IN Nebraska between mile markers 71 and 112.
Highway 92 IN Nebraska between mile markers 446 and 466.
Interstate 80 IN Nebraska between mile markers 401 and 435.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
&&
LAT...LON 4086 9673 4094 9679 4141 9668 4142 9613
4084 9630
TIME...MOT...LOC 2302Z 256DEG 32KT 4139 9643 4087 9665
HAIL...1.25IN
WIND...70MPH
$$
MILLER900
WWUS53 KOAX 162309
SVSOAX
Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
609 PM CDT TUE MAY 16 2017
NEC025-053-055-109-153-155-177-162345-
/O.CON.KOAX.SV.W.0072.000000T0000Z-170516T2345Z/
Sarpy NE-Washington NE-Lancaster NE-Dodge NE-Douglas NE-Saunders NE-
Cass NE-
609 PM CDT TUE MAY 16 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR WESTERN SARPY...SOUTH CENTRAL WASHINGTON...NORTHEASTERN
LANCASTER...SOUTHEASTERN DODGE...WESTERN DOUGLAS...SAUNDERS AND
WESTERN CASS COUNTIES...
At 608 PM CDT, severe thunderstorms were located along a line
extending from 3 miles south of Arlington to near Greenwood, moving
east at 40 mph. Winds over 80 mph occurred at Valley NWS office at
609 pm.
These are very dangerous storms.
HAZARD...80 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be heavily damaged. Expect
considerable damage to roofs, windows, and vehicles.
Extensive tree damage and power outages are likely.
Locations impacted include...
Northeastern Lincoln, Wahoo, Gretna, Waverly, Ashland, Valley, Yutan,
Waterloo, Elmwood, Cedar Bluffs, Mead, Greenwood, Inglewood, Elkhorn,
Murdock, Bennington, Ceresco, Raymond, Davey and Washington.
This includes the following highways...
Highway 275 IN Nebraska between mile markers 156 and 167.
Highway 77 IN Nebraska between mile markers 71 and 112.
Highway 92 IN Nebraska between mile markers 446 and 466.
Interstate 80 IN Nebraska between mile markers 401 and 435.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
&&
LAT...LON 4086 9673 4094 9679 4141 9668 4142 9613
4084 9630
TIME...MOT...LOC 2308Z 253DEG 37KT 4140 9637 4094 9646
HAIL...1.25IN
WIND...80MPH
$$
MILLER259
WWUS53 KOAX 162312
SVSOAX
Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
612 PM CDT TUE MAY 16 2017
NEC025-053-055-109-153-155-177-162345-
/O.CON.KOAX.SV.W.0072.000000T0000Z-170516T2345Z/
Sarpy NE-Washington NE-Lancaster NE-Dodge NE-Douglas NE-Saunders NE-
Cass NE-
612 PM CDT TUE MAY 16 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR WESTERN SARPY...SOUTH CENTRAL WASHINGTON...NORTHEASTERN
LANCASTER...SOUTHEASTERN DODGE...WESTERN DOUGLAS...EASTERN SAUNDERS
AND WESTERN CASS COUNTIES...
At 611 PM CDT, severe thunderstorms were located along a line
extending from 4 miles southeast of Arlington to 5 miles southeast of
Yutan to near Greenwood, moving east at 45 mph. Winds of 85 mph
occurred at Valley NWS office at 609 pm cdt.
These are very dangerous storms.
HAZARD...80 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be heavily damaged. Expect
considerable damage to roofs, windows, and vehicles.
Extensive tree damage and power outages are likely.
Locations impacted include...
Wahoo, Gretna, Waverly, Ashland, Valley, Yutan, Waterloo, Elmwood,
Mead, Greenwood, Elkhorn, Murdock, Bennington, Washington, Ithaca,
Alvo, Memphis, Leshara, Koa Campground and Two Rivers State
Recreation Area.
This includes the following highways...
Highway 275 IN Nebraska between mile markers 156 and 167.
Highway 77 IN Nebraska between mile markers 97 and 112.
Highway 92 IN Nebraska between mile markers 452 and 466.
Interstate 80 IN Nebraska between mile markers 411 and 435.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
&&
LAT...LON 4088 9654 4102 9662 4141 9658 4142 9613
4084 9630
TIME...MOT...LOC 2311Z 257DEG 41KT 4140 9632 4118 9634 4094 9641
HAIL...1.25IN
WIND...80MPH
$$
MILLER865
WWUS53 KOAX 162323
SVSOAX
Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
623 PM CDT TUE MAY 16 2017
NEC109-162331-
/O.CAN.KOAX.SV.W.0072.000000T0000Z-170516T2345Z/
Lancaster NE-
623 PM CDT TUE MAY 16 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LANCASTER COUNTY
IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Gusty winds and small hail will still be possible.
A severe thunderstorm watch remains in effect until midnight CDT for
southeastern and east central Nebraska.
LAT...LON 4088 9645 4105 9646 4141 9647 4142 9613
4085 9630
TIME...MOT...LOC 2321Z 257DEG 36KT 4142 9619 4120 9620 4095 9627
$$
NEC025-053-055-153-155-177-162345-
/O.CON.KOAX.SV.W.0072.000000T0000Z-170516T2345Z/
Sarpy NE-Washington NE-Dodge NE-Douglas NE-Saunders NE-Cass NE-
623 PM CDT TUE MAY 16 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR WESTERN SARPY...SOUTH CENTRAL WASHINGTON...SOUTHEASTERN DODGE...
WESTERN DOUGLAS...EASTERN SAUNDERS AND NORTHWESTERN CASS COUNTIES...
At 621 PM CDT, severe thunderstorms were located along a line
extending from 3 miles south of Kennard to near Millard to near
Murdock, moving east at 40 mph. A storm with hail was near Gretna.
These are very dangerous storms.
HAZARD...80 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be heavily damaged. Expect
considerable damage to roofs, windows, and vehicles.
Extensive tree damage and power outages are likely.
Locations impacted include...
Gretna, Ashland, Valley, Yutan, Waterloo, Greenwood, Elkhorn,
Murdock, Bennington, Washington, Alvo, Memphis, Leshara, Koa
Campground, Two Rivers State Recreation Area, Schramm Park State
Recreation Area, Memphis State Recreation Area, Mahoney State Park
and Camp Carol Joy Holling.
This includes the following highways...
Highway 275 IN Nebraska between mile markers 156 and 167.
Highway 92 IN Nebraska between mile markers 459 and 466.
Interstate 80 IN Nebraska between mile markers 415 and 435.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This is a DANGEROUS SITUATION. These storms are producing widespread
wind damage across Douglas county. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows.
&&
LAT...LON 4088 9645 4105 9646 4141 9647 4142 9613
4085 9630
TIME...MOT...LOC 2321Z 257DEG 36KT 4142 9619 4120 9620 4095 9627
HAIL...1.25IN
WIND...80MPH
$$
MILLER064
WWUS53 KOAX 162339
SVSOAX
Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
639 PM CDT TUE MAY 16 2017
NEC025-053-055-153-155-177-162347-
/O.EXP.KOAX.SV.W.0072.000000T0000Z-170516T2345Z/
Sarpy NE-Washington NE-Dodge NE-Douglas NE-Saunders NE-Cass NE-
639 PM CDT TUE MAY 16 2017
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN SARPY...SOUTH CENTRAL
WASHINGTON...SOUTHEASTERN DODGE...WESTERN DOUGLAS...EASTERN SAUNDERS
AND NORTHWESTERN CASS COUNTIES WILL EXPIRE AT 645 PM CDT...
The storms which prompted this warning were moving out of this
warning, but a new warning is in effect farther east. The new
warning does include parts of Douglas, Sarpy and Cass counties. This
warning will be allowed to expire.
A severe thunderstorm watch remains in effect until midnight CDT for
southeastern and east central Nebraska.
LAT...LON 4088 9645 4105 9646 4141 9647 4142 9613
4085 9630
TIME...MOT...LOC 2337Z 256DEG 32KT 4145 9600 4123 9602 4098 9609
$$
MILLERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 16, 3:17 PM CDT, 2 hours 36 minutes earlier.
Area forecast discussion, May 16, 3:17 PM CDT, 2 hours 36 minutes before
Area Forecast Discussion National Weather Service Omaha/Valley NE 317 PM CDT Tue May 16 2017 .SHORT TERM...(Tonight through Friday) Issued at 315 PM CDT Tue May 16 2017 WV imagery this afternoon showing a deep longwave trof cutting through the western CONUS with potent southern tier vort max currently over southern CA/western AZ. At the surface...relatively weak low pressure was centered in eastern CO with a stagnant thermal boundary extending into eastern Neb then northern IA. A second boundary/cold front was situated from central MN to southwest SD. Daytime heating/influx of moisture has pushed instability parameters to the extreme with MLCAPES 2500-3500J/kg over the region. A highly unstable environment will be in place to allow for convective development in western KS this afternoon...which will eventually reach the CWA early this evening. Expect updraft initiation on nose of 8-9C/km low level lapse rates protruding into moisture rich environment...promoting rapid storm development. All this coincident to boundary layer theta-E convergence. HRRR and RAP13 have been pretty consistent the last several runs showing the cluster of western KS storms will cross into 0-3km bulk shear of 40kt or so...forming into a QLCS. Complex is progged then to quickly race along the Neb/KS border during the early evening hours before crossing into southeastern Neb/extreme southwest IA. Along with probable severe wind gusts(increasing layer differential max theta-E)...an isolated tornado forming along the bowing line segment cannot be ruled out. Meanwhile farther north...narrow line of convection is progged to fire later the afternoon along a stagnant surface boundary extending from south-central Neb into west-central IA. Activity will expand then in areal coverage mainly over northeast Neb/west-central IA toward mid evening. Steep mid-level lapse rates topping moisture rich boundary layer suggest severe hail producers are quite probable. In addition...a heavy rain threat will be in place as well tonight. The last several runs of both NAM/GFS show continuity advertising a high degree of precipitation efficiency consisting of deep warm cloud layer/strong moist low level inflow...and 30-40 microbars of omega coincident to PWS approaching 2" Wednesday/Wednesday evening...core of southwest shortwave trof will lift right over the CWA and bring wrap around precip mainly over the northern CWA. Precip chances continue Thursday afternoon through Friday associated with a large and relatively slow moving upper low/several impulses exiting the Rockies. .LONG TERM...(Friday night through Tuesday) Issued at 315 PM CDT Tue May 16 2017 Precip chances continue into the early part of next weekend accompanied by a noticeable cooling trend into early next week. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1207 PM CDT Tue May 16 2017 Gusty south winds will continue this afternoon across eastern Nebraska with scattered-broken clouds at around FL040. Thunderstorms are expected to form to the west this afternoon before moving into the area this evening. Short-term model guidance remains in good agreement in suggesting that a bowing line of storms will affect the Lincoln and Omaha areas between about 01 and 04z. As such, a mention of strong wind gusts have been included in the TAFs during that time frame. Otherwise, expect episodic showers and thunderstorms overnight into Wednesday morning with the potential for more widespread MVFR ceilings developing late tonight. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...None. IA...None. && SHORT TERM...DEE LONG TERM...DEE AVIATION...Mead
Hazardous weather outlook, May 16, 4:22 PM CDT, 1 hour 31 minutes before
Hazardous Weather Outlook National Weather Service Omaha/Valley NE 422 PM CDT Tue May 16 2017 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-171130- Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont- Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison- Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler- Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline- Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson- 422 PM CDT Tue May 16 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND WEDNESDAY A highly unstable and moist environment will be in place to promote severe thunderstorm development late this afternoon before increasing in areal coverage through the evening. The primary severe weather threat along and south of I-80 will be damaging wind gusts with the potential for an isolated tornado. For areas north of I-80...the main threat will be large hail and damaging winds. In addition...the possibility for heavy rainfall and localized flooding is quite high in association with more intense thunderstorms. Even though the severe weather will likely come to a close around midnight, the threat for flooding will continue with showers and thunderstorms across the region later tonight. Thunderstorms will also be possible again on Wednesday. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY The chance of thunderstorms will extend into Wednesday evening and again Thursday night through Saturday morning. Additional thunderstorms are possible Monday into Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will liklely be needed late this afternoon and tonight. Fobert
In the hours before
Special weather statement, May 16, 4:46 PM CDT, 1 hour 7 minutes before
Special Weather Statement National Weather Service Omaha/Valley Nebraska 446 PM CDT TUE MAY 16 2017 NEZ050-065-066-078-162200- Seward NE-Butler NE-Lancaster NE-Saline NE- 446 PM CDT TUE MAY 16 2017 ...Significant Weather Advisory for NORTHWESTERN LANCASTER... SEWARD...NORTHWESTERN SALINE AND SOUTHWESTERN BUTLER COUNTIES UNTIL 500 PM CDT... At 443 PM CDT, Doppler radar was tracking strong thunderstorms just west of Beaver Crossing, or 13 miles east of York, moving northeast at 40 mph. Other storms were developing over parts of south central Nebraska. Hail and winds in excess of 40 mph will be possible with these storms. Intensification is likely between 500 pm and 530 pm. Locations impacted include... Seward, Milford, Friend, Utica, Beaver Crossing, Staplehurst, Garland, Pleasant Dale, Bee, Ulysses, Goehner, Cordova, Surprise, Pawnee State Recreation Area, Blue River State Recreation Area and Tamora. This includes Interstate 80 IN Nebraska between mile markers 366 and 392. PRECAUTIONARY/PREPAREDNESS ACTIONS... These storms may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4107 9737 4118 9714 4083 9682 4055 9737 TIME...MOT...LOC 2143Z 224DEG 34KT 4080 9736 MILLER
Local storm report, May 16, 5:02 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
502 PM CDT TUE MAY 16 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0501 PM HAIL TAMORA 40.90N 97.22W
05/16/2017 E1.00 INCH SEWARD NE FIRE DEPT/RESCUE
&&
KGROSSLocal storm report, May 16, 5:24 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
524 PM CDT TUE MAY 16 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL SEWARD 40.91N 97.10W
05/16/2017 M1.00 INCH SEWARD NE TRAINED SPOTTER
&&
MEADLocal storm report, May 16, 5:42 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
542 PM CDT TUE MAY 16 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0538 PM HAIL 2 SSW FREMONT 41.41N 96.51W
05/16/2017 E1.75 INCH DODGE NE NWS EMPLOYEE
QUARTER TO GOLFBALL HAIL
&&
DFOBERTLocal storm report, May 16, 5:49 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
549 PM CDT TUE MAY 16 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM HAIL 6 N VALPARAISO 41.17N 96.83W
05/16/2017 E1.25 INCH SAUNDERS NE PUBLIC
QUARTER TO HALF DOLLAR SIZED HAIL
&&
KGROSSLocal storm report, May 16, 5:52 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
552 PM CDT TUE MAY 16 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0551 PM HAIL FREMONT 41.44N 96.49W
05/16/2017 E1.75 INCH DODGE NE PUBLIC
UP TO GOLFBALL SIZED HAIL
&&
KGROSSThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 10:12 PM CDT | Special Weather Statement | OAX | Butler, Seward | 18 min |
| May 15, 10:25 PM CDT | Special Weather Statement | OAX | Antelope | 35 min |
| May 15, 10:41 PM CDT | Severe Thunderstorm Warning | OAX | Antelope, Knox | 34 min |
| May 15, 10:43 PM CDT | Special Weather Statement | OAX | Madison | 32 min |
| May 15, 10:58 PM CDT | Special Weather Statement | OAX | Madison | 32 min |
| May 15, 11:04 PM CDT | Special Weather Statement | OAX | Platte | 41 min |
| May 15, 11:11 PM CDT | Severe Thunderstorm Warning | OAX | Madison, Stanton, Wayne | 34 min |
| May 15, 11:16 PM CDT | Severe Thunderstorm Warning | OAX | Knox | 44 min |
| May 15, 11:27 PM CDT | Special Weather Statement | OAX | Antelope, Boone, Madison, Pierce, Platte | 48 min |
| May 15, 11:30 PM CDT | Special Weather Statement | OAX | Cuming | 30 min |
| May 15, 11:40 PM CDT | Special Weather Statement | OAX | Wayne | 50 min |
| May 15, 11:47 PM CDT | Special Weather Statement | OAX | Butler, Saline, Seward | 43 min |
| May 16, 12:05 AM CDT | Special Weather Statement | OAX | Thurston | 40 min |
| May 16, 4:46 PM CDT | Special Weather Statement | OAX | Seward | 14 min |
| May 16, 4:52 PM CDT | Severe Thunderstorm Warning | OAX | Butler, Lancaster, Saline, Saunders, Seward | 38 min |
| May 16, 5:19 PM CDT | Severe Thunderstorm Warning | OAX | Saunders | 41 min |
| May 16, 5:26 PM CDT | Severe Thunderstorm Warning | OAX | Lancaster, Seward | 34 min |
| May 16, 5:35 PM CDT | Severe Thunderstorm Warning | OAX | Dodge, Douglas, Saunders, Washington | 40 min |
| May 16, 6:15 PM CDT | Severe Thunderstorm Warning | OAX | Burt, Dodge, Washington | 45 min |
| May 16, 6:18 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Douglas, Sarpy, Washington | 42 min |
| May 16, 6:37 PM CDT | Severe Thunderstorm Warning | OAX | Burt, Washington | 38 min |
| May 16, 6:54 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Otoe | 36 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.